I have a really wierd discharge from my penis after successful Chlamydia treatment. During the first round of Chlamydia treatment, azithromycin didn't work according to my retest, so I took Doxycycline and according to the results from the test last Saturday- I am now free and clear of both Chlamydia and Gonarrhea. However, I have this new type of discharge that happens in the morning. The discharge appears similar to semen but it can't be. Urination is painful. I went back to my doctors office took several additional tests, urine and swab which didn't capture any discharge. My doctor gave me Cirprofloxacin and ibuprofen and I'm still waiting for the test results. Uncomfortable after seeing my doctor last, I went to an STD clinic the following day and left urine sample. The clinic doctor prescribed Metronidazole. I'm still waiting on those test results as well. Upon starting Metronidazole I stopped taking the Ciprofloxacin that my doctor had prescribed. I'm not sure what I should do and I'm not sure what I shouldn't do! This process has been ongoing since the end of June. I stopped having sex during treatment but have resumed protected sex when it was advisable. I'm not sure if I need to see a urologist? Do I not have sex even if protected? Please help! I really appreciate it.
Welcome to the Forum. As I understand it, this problem has been ongoing since June (2+ months), is that correct. Have your sex partners been examined and treated? Do you have discharge every day and throughout the day or just in the mornings when you wake up? Has the persistent discharge been examined under a microscope and are there still signs of inflammation (increased white blood cells)? This sort of information will help me to advise you.
Several comments about possibilities.
1. Treatment failure of proven chlamydial infection is most uncommon. When you failed treatment, did you have a positive test for chlamydia and how long following treatment was it? Studies have shown that the debris from dead chlamydia can remain present for up to 3 weeks, causing falsely positive tests. I ask to try to determine if you clearly failed treatment or whether something else might be going on.
2. Having taken both azithromycin and doxycycline, there are no STDs that ciprofloxacin would be reliably expected to take care of. It might treat prostatitis (which is rarely, if ever an STD) but your symptoms don't sound like this.
3. Metronidazole is a logical medication for persistent urethritis.
4. In a small number of men, persistent non-gonococcal urethritis occurs. In such patient the discharge and signs of inflammation (white blood cells seen under the microscope) persist despite negative cultures. While the origin of this rare problem is unknown, if both the patient and his partners have been repeatedly treated without any change in symptoms or success, no further treatment is needed, just careful observation as the problem tends to go away over time. In such situations, as long as partners have also been evaluated and treated, there is little evidence that an infection is present or being passed between partners.
After I see your responses I may have further comments, suggestions. EWH
The problem has been ongoing since the end of June 2011. The partner I believe that I contracted it from was treated at the beginning of July 2011 and has not had any problems since; however, we are no longer together. I started seeing someone else after I tested negative; the new partner has not been treated and we've used condoms correctly. I have used condoms consistently when having sex during the entire period since June 2011. I also refrained from sex during the initial Azithromycin and Doxycycline treatments.
The current discharge including today, since testing negative for Chlamydia and Gonorrhea, is primarily only in the morning. However, I can feel it during the day, there are no underwear stains, but if I squeeze the urethra prior to urinating, a small amount of discharge will, in almost every case, appear. The discharge has not been examined under a microscope yet.
Everything started on 6-25-2011.
6-25-2011- Went to Doctors/walk in medical office with Chlamydia symptom and I was given Azithromycin. The results of the urine test confirmed that I had Chlamydia.
8-1-2011- I rested and the Physicians Assistant told me to wait for the results.
8-5-2011- Received the results that I had Chlamydia again and I started 7 day course for Doxycycline.
8-27-2011- I retested for Chlamydia and Gonorrhea. The results said that I do not have either. However, since I still had symptoms, I requested and received Azithromycin.
8-30-2011- I still had symptoms so I went back to my Doctor where they took additional tests, a urine test, and a swab test that did not capture any discharge (I haven't received the results). I requested Ciprofloxacin from my Doctor and started taking it that same day.
8-31-2011- I went to Std clinic where I was given Metronidazole and I left a urine sample. I had made the appointment one week earlier and that was the earliest that they could see me and since I still had symptoms I made sure to go back. I stopped taking Ciprofloxacin on this day, per the advice of the Doctor at the clinic, and started taking Metronidazole twice a day for 7 days which I am currently taking.
Today the symptoms appear to remain constant even after a day and a half of Metronidazole. I'm hoping that my system is just clearing itself of the bacteria and that I am getting the proper treatment. Do you think that I need to see a urologist? Should I refrain from sex? I'm hoping that my system is just clearing itself of the killed bacteria. Is it still possible to have NGU after all of this treatment?
As I said above, the treatment you have received is more than adequate for chlamydial infection an other causes of NGU. Personally, I woul not recommend further antibiotics and would wait to see a urologist. I woul also urge you to stop examining yourself so carefully and possibly vigorously. Most men have a small amount of NORMAL urethral discharge that is most obvous on awakening in the morning an then only if one looks careful. EWH
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.